Starting new post regarding "suspect" batches of T3

I "stumbled on" the thread below about "suspect" batches of Liothyronine/T3, specifically 81171 and 81377.

Having been on 200mcg T4 for over twelve years, my endo agreed to a six month trial of 100mcg Levothyroxine plus 40mcg Liothyronine (the T3 to be taken twice daily, once with the T4) three weeks ago. I took the first morning dose of 100mcg T4 and one 20mcg dose of T3 without any adverse symptoms, but about two hours after I took the evening T3 dose I started experiencing symptoms in my abdomen, arms and legs - I can only say that I "felt" the T3 working as if it was coursing through my body. No palpitations though - my heart rate stayed steadyish at 60 and temperature around 96-97F. It wore off about three hours later. I tried this regime for two more days, then changed the timing and dose of the T3 to 10mcg three times a day with the intention of slowly increasing to the full 40mcg.

Now, the batch number I have is 81171 and if these pills are not up to strength in some way, what am I to make of their apparent effect on me and do I continue with the batch I have, which was provided by the hospital pharmacy (Co-op)? I can't really do a yellow card, 'cos I've got nothing to compare them with.

Would be very grateful for any advice please.

Last edited by

4 Replies

  • T3 is a very powerful hormone, directly available to the cells in your body and it always surprised me that endos hand it out so cheerfully without suitable instructions, because they are constantly reminding us of the woes that will befall us if we take too much. You have done exactly the right thing in slowing everything down. I started with only 20 a day and cut it into four tiny pieces. I did this for two weeks and then increased to 30 and then endless weeks to get to 40. I kept needing to drop back to a lower dose and then increase again a few days later. Not saying you will have these problems but it is good to be aware of them.

    As for the yellow card batches, I have seen nothing yet as to the result but I think that is not your issue. It is just a case of your body getting used to it. I think you will find it an amazing medication. Good luck!

  • Okay Hennerton, I'll continue my dosing as before and will deal or not deal with any "problems" with next months prescription if need be.

    Thank you very much for your response - my intention is to eventually use T3 only, but until the end of this six month trial I will have to keep taking the 100mcg of T4 because my endo is monitoring my progress with eight-week blood tests and will be looking for signs that my FT3 level is improving and will become suspicious if there is a drastic drop in FT4.

  • I am much better taking cynomel than amdipharm mercury liothyronine. I am currently in discussion with MHRA. If you are feeling better on combo I wouldn't worry - just be aware in case things change when starting a new batch. I have learnt to keep a note of the batch I'm taking as NHS and pharmacy have no records.

  • Hi Sarah, thank you for your input and I'm certainly going to keep a note of batch numbers in future. Are you asking MHRA about alternative suppliers of T3? Good luck with that :)

    You are where I eventually want to be and am about to order some cynomel or cytomel in readiness for when I start on T3 only. I think it's too early to say whether the way I'm feeling since starting this trial is that much different from before and I'm still trying to get the timings of doses right. Yesterday saw the first time my heart rate rose above 60bpm - to the dizzy height of 64! and my temperature was 97.5-98.6F all day before falling to 96 in the evening. As far as the heart rate is concerned, I used to always be in the 75-84 range and am hoping T3 will help me get back there, together with some exercise in the way of walking a couple of miles three or four times a week.

You may also like...